Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


How are my numbers post-chemo; help with neuropathy
Mar 1, 2001

Dear Dezube prior to starting chemotherapy for NHL,my CD4 189 10 VL less than 50 that was in Sept 2000.Finished chemotherapy 3rd week of Jan 01,my numbers CD4 287 18 VL less than 50.My blood was drawn a week after chemo end.The other question i have is about pain Vincristine pain at present taking Amitriptyline 25 mgs,with minimal pain control my DR prescribed Stadol NS have you ever prescribed this before ? Thank you.

Response from Dr. Dezube

That is quite a robust CD4 count for someone who has completed chemotherapy. In time your CD4 count should rise even further! In terms of the neuropathy, it should get better in time. Many drugs are available for it. You may find out which is best for you only by trial and error. Many providers try Neurontin. That would probably be my next try if you are not getting relief from amitriptyline. Although I have not personally prescribed Stadol for pain-control, it is certainly a reasonable choice. I usually prescribe Fentanyl patches. They give excellent pain relief without causing too much of the "drugged-up" feeling. They need to be changed only once every three days. Lastly many of my patients swear by vitamin B12, vitamin B6, carnitine, and glutamine. I don't necessarily support these latter recommendations, but they may be worth a try. Hope this helps. BD.


Previous
Help, afraid my dad is infected and hiding it!
Next
Internal KS and drugs/alcohol-- my brother

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement